Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 18, 2021, 6:19 AM MST for Santa Cruz County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 6:19 AM MST (13:19 UTC)
- Expired
- Jul 18, 2021, 7:00 AM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 55 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 1.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1146 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848
WWUS85 KTWC 181319
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
619 AM MST Sun Jul 18 2021
AZZ503-507-513-181400-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-
619 AM MST Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SANTA CRUZ COUNTY UNTIL 700 AM
MST...
At 617 AM MST, Doppler radar was tracking a cluster of strong
thunderstorm near Elgin and Nogales, moving west at 5 mph.
Locally heavy rainfall and winds in excess of 40 mph will be
possible with these storms.
Locations impacted include...
Nogales, Tubac, Rio Rico, Patagonia, Sonoita, Elgin, Patagonia Lake
State Park, Nogales International Airport, Tumacacori, Amado, Kino
Springs, Pena Blanca Lake, Canelo and Lochiel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3138 11122 3172 11106 3167 11048 3133 11052
3133 11108
TIME...MOT...LOC 1317Z 067DEG 6KT 3156 11058
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:34 AM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 18, 2:34 AM MST, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 234 AM MST Sun Jul 18 2021 .SYNOPSIS...After a decrease in shower and thunderstorm activity on Saturday, there will be an upswing in thunderstorms today. This increase in shower and thunderstorm activity will continue through most of this coming work week. High temperatures will generally remain at or slightly below normal readings. && .DISCUSSION...There was a decrease in thunderstorm activity on Saturday but that will change today into this coming work week. An upper low spinning off the coast of central Baja will lift northward today as the upper high shifts to a position over the Four Corners. This upper low should provide some upper-level support for more widespread coverage in showers and thunderstorms this afternoon and evening. Although the airmass over SE AZ had undergone some drying in the past 24 hours, moisture remained adequate enough for locally heavy rainfall. That said, WPC upgraded the excessive rainfall outlook to a slight risk category for today. The latest HRRR and HREF target mainly Santa Cruz into Cochise, southern Graham and southern Greenlee counties with the heaviest rainfall amounts by late this evening. Beyond today, the concern for heavy rainfall will continue through the week as the upper high becomes established over the Four Corners region. Eventually, a few more of the larger washes and mainstem rivers could experience significant flows by next weekend. && .AVIATION...Valid through 19/12Z. FEW-SCT clouds at 8k-12k ft MSL and BKN-OVC clouds AOA 20k ft MSL thru 18/17Z, then SCT-BKN clouds at 8k-12k ft MSL til 19/05Z. Slowly diminishing clouds aft 19/05Z. ISOLD -SHRA/-TSRA thru 18/17Z, then SCT-NMRS SHRA/TSRA developing and persisting through the evening hours tonight before diminishing. Wind gusts to 45 kts possible near any TSRA along with MVFR conditions and mountain obscurations. Otherwise, SFC wind generally less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...There will be a good chance of showers and thunderstorms across most of southeast Arizona the next week. Gusty outflow winds will be the primary concern with the daily storms. Min RH values will be in the 27-37 percent range at the lower elevations, with higher values in the mountains. 20-foot winds will generally be less than 15 mph and follow normal diurnal trends when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 18, 6:19 AM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
619 AM MST Sun Jul 18 2021
AZZ503-507-513-181400-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-
619 AM MST Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SANTA CRUZ COUNTY UNTIL 700 AM
MST...
At 617 AM MST, Doppler radar was tracking a cluster of strong
thunderstorm near Elgin and Nogales, moving west at 5 mph.
Locally heavy rainfall and winds in excess of 40 mph will be
possible with these storms.
Locations impacted include...
Nogales, Tubac, Rio Rico, Patagonia, Sonoita, Elgin, Patagonia Lake
State Park, Nogales International Airport, Tumacacori, Amado, Kino
Springs, Pena Blanca Lake, Canelo and Lochiel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3138 11122 3172 11106 3167 11048 3133 11052
3133 11108
TIME...MOT...LOC 1317Z 067DEG 6KT 3156 11058The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:50 PM MST | Special Weather Statement | TWC | Cochise | 25 min |
| Jul 17, 8:04 PM MST | Special Weather Statement | TWC | Graham | 41 min |
| Jul 17, 8:28 PM MST | Special Weather Statement | TWC | Cochise | 32 min |
| Jul 18, 7:55 AM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
| Jul 18, 11:57 AM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 18, 1:00 PM MST | Areal Flood Advisory | TWC | Graham | 109 min |
| Jul 18, 1:28 PM MST | Flash Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 11 hr |
| Jul 18, 2:36 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Jul 18, 3:05 PM MST | Severe Thunderstorm Warning | TWC | Graham | 40 min |
| Jul 18, 3:36 PM MST | Areal Flood Advisory | TWC | Graham | 114 min |
| Jul 18, 4:08 PM MST | Flash Flood Warning | TWC | Greenlee | 112 min |
| Jul 18, 4:10 PM MST | Special Weather Statement | TWC | 35 min | |
| Jul 18, 4:16 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 119 min |
| Jul 18, 4:21 PM MST | Areal Flood Advisory | TWC | Graham | 114 min |
| Jul 18, 4:36 PM MST | Flash Flood Warning | TWC | Graham, Greenlee | 3 hr |
| Jul 18, 4:45 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 18, 4:50 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Jul 18, 4:58 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.